Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Hair falling at rapid pace, thin texture of hair. Can you help me?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 304 Questions
Hi Dr. Batra,

My name is XXXXXXX and I am living in Australia. The reason I am writing to you is that my hair are falling off at a very rapid pace plus the texture of my hair is really thin. I am 26 years old, I had hair loss problem from before but it has drastically increased. Are you able to help me with this?
Posted Tue, 10 Jul 2012 in Skin Hair and Nails
Answered by Dr. Rohit Batra 17 hours later

Thanks for your query.

Sorry for the delay in replying.

Hair fall in mid 20's can be signs of developing androgenic alopecia which is also known as male pattern baldness.

Topical solutions containing minoxidil and biotin supplements are required to contain the fall. Drugs like finestride in low dose can also be prescribed but only after discussing the side effect profile with the treating doctor. It is also important to use them for few months as the benefits start after two to three months. In addition since dieting, illness and stress can also lead to hair fall nutritional supplements, destressing measures and adequate sleep can also arrest hair fall. Choose food XXXXXXX in Zinc, Selenium, Manganese example roots, XXXXXXX leaves and dark colored food.

I understand you are concerned. I would request you to first visit a dermatologist in person to ascertain the cause and type of hair fall before starting any treatment. I would be able to provide you with more information regarding treatment once the cause is ascertained.

Hope you find this answer useful. Let me know if you need more information.


Dr.Rohit Batra
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor